MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of ¿catheter malfunctioned¿ was confirmed and the cause was use-related.The product returned for evaluation was three photographs which depicted a placed groshong central venous catheter.Each photograph depicted the proximal end of the device extending from the insertion site.The insertion site was dressed with a biopatch disk and an adhesive dressing.Blood residue was observed within the portion of visible catheter.The inlaid stylet was in place and a needleless injection cap was attached to the stylet flushing connector.The submitted photographs depicted a placed catheter wherein the stylet was not removed and the flushing connector was not properly assembled.The product ifu states ¿warning: do not leave stylet in catheter.¿ the ifu provides instructions and images describing proper assembly of the catheter connector.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the facility that the 7 fr groshong catheter malfunctioned.No other information was provided, but has been requested.On (b)(6) 2017-photo provided shows stylet was not removed and luer lock incorrectly attached to catheter.

Brand Name
GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7054233
Report Number3006260740-2017-02123
Device Sequence Number1399291
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7711700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1